Thank you for your question. My name is***** I have been a small animal veterinarian for 14 years and I'd like to help with your question.
Allergies can be challenging. There is no perfect medication for every dog. But controlling the allergies is important because it sounds like your dog is getting skin and ear infections associated with them and all the antibiotics are not good for Parker either.
I will tell you that intestinal upset including vomiting and diarrhea are a common side effect of atopica. It is particularly common when they first start taking it, but the longer they are on it, it usually improves. Other side effects include some suppression of the immune system, making them more prone to some infections. Any other side effects would be rare.
Has your vet mentioned Apoquel? It is a relatively new allergy medication. The best thing about it is that it has very few side effects... I have honestly never seen any. The biggest down side is that is that it is not effective in every dogs... sometimes is works great, other times not as much. I would consider asking your vet if he can get apoquel for a trial. If it works, great! If not, then consider the Atopica.
I hope that helps, but if you have more questions please let me know. If all your questions have been answer, please rate our conversation.